Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

June 23, 2021Kimball County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Jun 23, 2021, 3:31 PM MDT for Kimball County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2021, 3:31 PM MDT (21:31 UTC)
Expired
Jun 23, 2021, 4:00 PM MDT
In force
29 min
Issued by
NWS Cheyenne, WY

County Kimball County, NE

The radar

The Cheyenne radar (KCYS), 58 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3959 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

565 
WWUS85 KCYS 232131
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
331 PM MDT Wed Jun 23 2021
 
NEZ020-054-WYZ119-232200-
Kimball NE-Banner NE-East Laramie County WY-
331 PM MDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIMBALL...SOUTHWESTERN
BANNER AND EAST CENTRAL LARAMIE COUNTIES UNTIL 400 PM MDT...

At 331 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Albin, or 30 miles west of Kimball, moving
northeast at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Albin.

LAT...LON 4124 10413 4122 10426 4129 10431 4136 10428
      4144 10405 4134 10400 4130 10404 4127 10406
TIME...MOT...LOC 2131Z 234DEG 25KT 4132 10423 

$$

Mokry

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 23, 2:31 PM MDT, 1 hour earlier.

Area forecast discussion, Jun 23, 2:31 PM MDT, 1 hour before
Area Forecast Discussion
National Weather Service Cheyenne WY
231 PM MDT Wed Jun 23 2021

.SHORT TERM...(Late this afternoon - Friday)
Issued at 230 PM MDT Wed Jun 23 2021

Upper ridge was centered east of the Rocky Mountain Front Range with
a trough approaching the Great Basin. Southwest flow aloft was advecting
subtropical moisture northeastward over the Rockies and High Plains
with plenty of mid and high clouds spreading over the CWA. Smoke from
CO wildfires was spreading into southeast WY, however surface visibilities
were 10SM. 2 PM temperatures were in the 80s and 90s. There were widely
scattered showers and a few thunderstorms developing over portions of
east and south central WY. These high-based showers were producing strong
wind gusts up to 50 MPH, but little rainfall. This will be the trend
for the rest of the afternoon. The showers will diminish this evening,
however showers may begin to develop over the higher terrain of Carbon
and Albany counties toward morning.

Confidence is high for increasing coverage of showers and thunderstorms
producing beneficial rainfall Thursday through Friday. Precipitable
water values rise to around an inch Thursday afternoon through Friday
afternoon. Model QPFs vary in their placement and amount of precipitation,
with the GFS having the wetter bias. Overall, QPF will vary between
0.60 inch and 1.3 inches. Locally higher amounts are possible with
training convection. Will need to keep a close eye on the area burn
scars, particularly Mullen for possible flash flooding. At this time,
storm motion ~30 kt should keep the risk low. With regards to severe
weather, there is a risk for a few strong to marginally severe storms
producing damaging wind gusts and perhaps one inch diameter hail Thursday
afternoon east of a Lusk to Cheyenne line. Cooler temperatures Friday
will result in less instability and thunderstorm coverage.

.LONG TERM...(Friday Night - Wednesday)
Issued at 308 AM MDT Wed Jun 23 2021

Key Messages:

1) Starting off with below normal temperatures and scattered showers
with a few thunderstorms possible this weekend.

2) Turning warmer and drier early to mid-next week as temperatures
climb back above normal and elevated fire weather concerns return.

Weather Discussion: Multi-deterministic and ensemble model guidance
indicates longwave troughing across the upper-mid west extending SW
to the High Plains including WY/NE this weekend. H7 temperatures
will be unseasonably cool in the +2C to +8C range NE to SW. Clouds
will also likely hamper daytime heating and a welcomed below average
period is likely under H7-H3 north flow. H7 temperatures remain
nearly the same Sunday with slightly warmer surface conditions.
Overall MUCAPE values of 200-300 J/Kg could support a few rumbles of
thunder each afternoon but most activity will be light with
scattered showers as synoptic QG lift will be present with vorticity
maxima shifting through the upstream trough current from the north.

By Monday and into mid-next week - the aforementioned trough exits
east with a larger H5 ridge taking form over the northern Rockies to
the Pacific NW. This will suppress most convection as H7
temperatures increase to +10C east to +18C west. Will need to
monitor for increased fire weather concerns early next week. While
some relief from ongoing drought conditions could occur Friday-
Sunday, this  will not be enough for improvement most likely with
next week going mostly dry again. May have to watch for a back door
cold front late next week and some additional afternoon convection
but overall precipitation coverage looks limited at best.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1146 AM MDT Wed Jun 23 2021

VFR conditions expected through the forecast period as scattered
showers and thunderstorms develop this afternoon. Isolated showers
will develop around KLAR and KCYS around 19z with gusty, erratic
winds possible. Storms will become more scattered farther east across
the Nebraska Panhandle where VCTS and SHRA has been included for
these terminals. Timing will be mainly 22-01z late this afternoon
with gusty, erratic winds in the vicinity of these storms being the
main hazard. Storms will be high-based so ceilings should remain
at VFR levels. BKN-OVC skies will continue overnight across the area.

&&

.FIRE WEATHER...
Issued at 230 PM MDT Wed Jun 23 2021

Very warm, breezy and dry conditions will high fire danger for portions
of southeast Wyoming this afternoon. Critical fire weather conditions
will continue for the central and southern Laramie Range where a Red
Flag Warning remains in effect. Widely scattered showers and thunderstorms
may produce brief strong and gusty winds this afternoon. A low pressure
system will move east into the region, with a cold front moving south
through the plains Thursday. Numerous showers and scattered thunderstorms
will produce periods of moderate to locally heavy wetting rains. There
is a low risk for flooding for area burn scars Thursday and Friday.
Scattered showers and thunderstorms will persist Saturday, becoming
more isolated Sunday. Drier and warmer weather returns early next week.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 7 PM MDT this evening for WYZ309.

NE...None.
&&

SHORT TERM...MAJ
LONG TERM...JSA
AVIATION...MB
FIRE WEATHER...MAJ
Hazardous weather outlook, Jun 23, 2:35 PM MDT, 56 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
235 PM MDT Wed Jun 23 2021

WYZ106-116-117-241600-
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
235 PM MDT Wed Jun 23 2021

This hazardous weather outlook is for portions of southeast
Wyoming.

.DAY ONE...TODAY AND TONIGHT

Hot and dry conditions will lead to critical fire danger over the
South Laramie Range and foothills this afternoon. Outdoor burning
is strongly discouraged. A Red Flag Warning is in effect from 11
AM to 7 PM MDT.

Scattered high-based showers and a few thunderstorms will develop
over the higher terrain early this afternoon, and move east through
the remainder of the day. Strong winds in excess of 50 MPH will be
the primary hazard from this activity.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Scattered to numerous showers and thunderstorms are expected for
much of the area from Thursday afternoon through Friday. The
overall threat for severe weather is low. However, some of this
activity could produce small hail and gusty winds, as well as
locally heavy rainfall.

.Spotter information statement...

Spotters are encouraged to report significant weather to the
National Weather Service in Cheyenne.

NEZ002-003-019>021-054-055-095-096-WYZ101>103-107-108-118-119-
241600-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-East Platte County-Goshen County-
Central Laramie County-East Laramie County-
235 PM MDT Wed Jun 23 2021

This hazardous weather outlook is for the western Nebraska
Panhandle...east central Wyoming and portions of southeast
Wyoming.

.DAY ONE...TODAY AND TONIGHT

Very hot conditions are expected today over the high plains of
southeast Wyoming and western Nebraska with high temperatures
approaching 100 degrees. Sensitive groups should take action to
limit exposure to the heat.

Scattered high-based showers and a few thunderstorms will develop
over the higher terrain early this afternoon, and move east through
the remainder of the day. Strong winds in excess of 50 MPH will be
the primary hazard from this activity.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Scattered to numerous showers and thunderstorms are expected for
much of the area from Thursday afternoon through Friday. The overall
threat for severe weather is low. However, some of this activity
could produce small hail and gusty winds, as well as locally heavy
rainfall.

.Spotter information statement...

Spotters are encouraged to report significant weather to the
National Weather Service in Cheyenne.

WYZ112-114-241600-
Sierra Madre Range-Snowy Range-
235 PM MDT Wed Jun 23 2021

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...TODAY AND TONIGHT

Isolated high-based showers and a few thunderstorms will develop
this afternoon and evening. This activity may be accompanied by
gusty and erratic surface winds in excess of 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Scattered to numerous showers and thunderstorms are expected for
much of the area from Thursday afternoon through Friday. The overall
threat for severe weather is low. However, some of this activity
could produce small hail and gusty winds, as well as locally heavy
rainfall. Interests near the Mullen Burn Scar should closely monitor
weather conditions.

.Spotter information statement...

Spotters are encouraged to report significant weather to the
National Weather Service in Cheyenne.

WYZ104-105-109>111-113-115-241600-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Upper North Platte River Basin-
Laramie Valley-
235 PM MDT Wed Jun 23 2021

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Isolated high-based showers and a few thunderstorms will develop
this afternoon and evening. This activity may be accompanied by
gusty and erratic surface winds in excess of 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Scattered to numerous showers and thunderstorms are expected for
much of the area from Thursday afternoon through Friday. The overall
threat for severe weather is low. However, some of this activity
could produce small hail and gusty winds, as well as locally heavy
rainfall.

.Spotter information statement...

Spotters are encouraged to report significant weather to the
National Weather Service in Cheyenne.

In the hours before

Special weather statement, Jun 23, 2:10 PM MDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
210 PM MDT Wed Jun 23 2021

WYZ101>103-107-108-232100-
East Platte County WY-Goshen County WY-
Converse County Lower Elevations WY-North Laramie Range WY-
Niobrara County WY-
210 PM MDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NIOBRARA...
NORTHWESTERN GOSHEN...NORTHERN PLATTE AND SOUTHEASTERN CONVERSE
COUNTIES UNTIL 300 PM MDT...

At 209 PM MDT, Doppler radar was tracking a few showers and
thunderstorms 12 miles northwest of Glendo, or 13 miles southeast of
Douglas, moving east at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Glendo, Manville, Keeline, Sibley Peak, Glendo Reservoir, Two Moon
Campground, Rawhide Buttes and Lost Springs.

This includes Interstate 25 in Wyoming between mile markers 106 and
135.

LAT...LON 4241 10527 4273 10536 4290 10460 4244 10446
TIME...MOT...LOC 2009Z 263DEG 19KT 4259 10523

Brothers
Special weather statement, Jun 23, 3:23 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
323 PM MDT Wed Jun 23 2021

NEZ003-232200-
Box Butte NE-
323 PM MDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BOX BUTTE COUNTY
UNTIL 400 PM MDT...

At 323 PM MDT, Doppler radar was tracking a strong thunderstorm near
Alliance, moving east at 10 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of east central Box
Butte County.

LAT...LON 4209 10287 4216 10288 4225 10275 4220 10274
      4210 10274 4209 10271 4208 10271
TIME...MOT...LOC 2123Z 251DEG 9KT 4214 10281

Rubin
Special weather statement, Jun 23, 3:31 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
331 PM MDT Wed Jun 23 2021

NEZ020-054-WYZ119-232200-
Kimball NE-Banner NE-East Laramie County WY-
331 PM MDT Wed Jun 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIMBALL...SOUTHWESTERN
BANNER AND EAST CENTRAL LARAMIE COUNTIES UNTIL 400 PM MDT...

At 331 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Albin, or 30 miles west of Kimball, moving
northeast at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Albin.

LAT...LON 4124 10413 4122 10426 4129 10431 4136 10428
      4144 10405 4134 10400 4130 10404 4127 10406
TIME...MOT...LOC 2131Z 234DEG 25KT 4132 10423

Mokry

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 9:36 AM MDTRed Flag WarningCYS9 hr
Jun 23, 2:10 PM MDTSpecial Weather StatementCYS50 min
Jun 23, 3:23 PM MDTSpecial Weather StatementCYSBox Butte37 min
Jun 23, 3:35 PM MDTSpecial Weather StatementCYSDawes25 min
Jun 23, 4:13 PM MDTSpecial Weather StatementCYSKimball17 min
Jun 23, 4:30 PM MDTSpecial Weather StatementCYSKimball30 min
Jun 23, 4:56 PM MDTSpecial Weather StatementCYSCheyenne34 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.